Alert archive / Missouri / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Mar 16, 2012, 4:49 AM CDT for Maries County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2012, 4:49 AM CDT (09:49 UTC)
- Expired
- Mar 16, 2012, 10:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Maries County, MO
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110
WGUS43 KSGF 160949
FLWSGF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 AM CDT FRI MAR 16 2012
MOC125-161500-
/O.NEW.KSGF.FA.W.0002.120316T0949Z-120316T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-
449 AM CDT FRI MAR 16 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
NORTHEASTERN MARIES COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 AM CDT.
* AT 438 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT SOME
RESIDUAL FLOODING CONTINUED IN THE WARNING AREA.
* RUNOFF FROM YESTERDAY EVENINGS RAIN IS CAUSING FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLOODING.
A SECTION OF HIGHWAY 42 IN MARIES COUNTY IS IMPASSABLE TO MOTORISTS
DUE TO FLOODING.
THIS WARNING REPLACES A FLASH FLOOD WARNING IN EFFECT UNTIL 5 AM FOR
THE SAME AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3828 9163 3812 9163 3811 9166 3811 9176
3813 9185 3821 9195 3825 9198 3829 9199
3830 9188 3830 9164
$$
DSA1 follow-up statement
791
WGUS83 KSGF 161454 RRA
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CDT FRI MAR 16 2012
MOC125-161504-
/O.EXP.KSGF.FA.W.0002.000000T0000Z-120316T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARIES MO-
954 AM CDT FRI MAR 16 2012
...THE FLOOD WARNING WILL EXPIRE AT 1000 AM CDT FOR SMALL STREAMS IN
NORTHEASTERN MARIES COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3828 9163 3812 9163 3811 9166 3811 9176
3813 9185 3821 9195 3825 9198 3829 9199
3830 9188 3830 9164
$$
HATCHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 16, 2:45 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 16, 2:45 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT FRI MAR 16 2012 .DISCUSSION... SHOWERS AND THUNDERSTORMS PERSISTED OVER THE EASTERN OZARKS EARLY THIS MORNING. SOME LOCATIONS EXPERIENCED FLASH FLOODING...PARTICULARLY OVER PHELPS COUNTY...WHERE FOUR HOMES WERE FLOODED NEAR THE COMMUNITY OF JEROME. FLOODING WAS ALSO EXPERIENCED IN NORTHEAST MARIES COUNTY...WITH ROADS IMPASSABLE DUE TO NEARLY 5 INCHES OF RAIN FALLING AROUND THE TOWN OF BELLE. IT APPEARS AS THOUGH THIS AREA OF CONVECTION SHOULD EXIT THE REGION DURING THE MORNING HOURS...AS SHORTWAVE RIDGING MOVES INTO THE OZARKS FROM THE SOUTHWEST. THIS WILL SET THE STAGE FOR WARM AND DRY WEATHER. SOUTHERLY WINDS WILL PERSIST...WHILE MOSTLY SUNNY SKIES ARE EXPECTED. HOPE EVERYONE CAN GET OUT AND ENJOY AN OUTDOOR ACTIVITY...WITH AFTERNOON HIGHS IN THE UPPER 70S AND LOWER 80S. THE WARM AND DRY WEATHER WILL CONTINUE THROUGH TONIGHT. CLOUDS WILL BEGIN TO INCREASE AFTER MIDNIGHT...IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE. THIS FEATURE CAN BE VIEWED ON THE ANIMATED WATER VAPOR IMAGERY LOCATED OVER SOUTHERN ARIZONA THIS MORNING. THIS UPPER WAVE WILL BE OUR NEXT ORGANIZED TRIGGER FOR SHOWERS AND THUNDERSTORMS. WITH A MOIST AND UNSTABLE AIRMASS IN PLACE...WE DECIDED TO INCREASE PRECIPITATION CHANCES FOR SATURDAY. LINGERING SHOWERS WILL BE POSSIBLE OVER CENTRAL MISSOURI HEADING INTO SATURDAY NIGHTS PERIOD. ANOTHER SHORT-LIVED WINDOW OF DRY WEATHER IS EXPECTED FOR SUNDAY...BEFORE A VERY WET PATTERN BECOMES ESTABLISHED OVER THE EASTERN PLAINS AND WESTERN OZARKS. A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL APPROACH FROM THE WEST. THIS FEATURE WILL INTERACT WITH ABOVE NORMAL MOISTURE LEVELS TO PRODUCE AREAS OF HEAVY RAIN FROM EASTERN TEXAS...UP INTO EASTERN KANSAS AND WESTERN MISSOURI. CONFIDENCE IN THIS HEAVY RAIN FORECAST IS INCREASING AS BOTH THE GFS AND THE ECMWF ARE IN GOOD AGREEMENT. PERIODS OF MODERATE TO HEAVY RAIN SHOULD COMMENCE BY MONDAY MORNING...CONTINUING INTO TUESDAY AND WEDNESDAY...AS THE UPPER LOW BECOMES NEARLY STATIONARY OVER THE REGION. IN FACT...MEDIUM RANGE MODELS SUGGEST THAT THIS FEATURE REMAINS IN PLACE THROUGH THE ENTIRE WORK WEEK...PROVIDING THE OZARKS REGION WITH RAIN CHANCES ON A DAILY BASIS. AT THIS POINT...WE WILL KEEP STORM TOTAL PRECIPITATION AMOUNTS AT A MODEST LEVEL...WITH WIDESPREAD AMOUNTS RANGING FROM ONE TO FOUR INCHES. THESE AMOUNTS WILL BE ADJUSTED WITH TIME...SO STAY TUNED TO FURTHER UPDATES THROUGH THE WEEKEND. ONE FINAL TIDBIT...THE CHANCES FOR ANOTHER SHOT OF POLAR AIR THIS SEASON IS BECOMING QUITE LOW. LONG TERM MODELS ALL SHOW A VERY WARM PATTERN THROUGH THE NEXT COUPLE OF WEEKS...WITH NO INDICATIONS OF ANY MAJOR PATTERN SHIFT. CRAMER && .AVIATION... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM LATE TONIGHT INTO FRIDAY MORNING ACROSS SOUTHERN MISSOURI. CONFIDENCE IN TIMING AND PLACEMENT IS LOW...SO HAVE ONLY GONE WITH A PREVAILING CB MENTION. ISOLATED THUNDERSTORMS CANNOT BE RULED OUT FOR FRIDAY AFTERNOON...BUT WILL NOT INCLUDE A MENTION DUE TO THE EXPECTED LIMITED COVERAGE. MVFR AND EVEN SOME BRIEF IFR CONDITIONS CAN BE EXPECTED UNDER ANY STORMS. OTHERWISE...VFR IS EXPECTED TO PREVAIL THROUGH FRIDAY EVENING. WINDS WILL REMAIN SOUTHERLY...BECOMING GUSTY IN THE AFTERNOON AT KJLN. SCHAUMANN && .CLIMATE... SPRINGFIELD (KSGF) DAY DATE TEMP YEAR FRI 16TH 84 1945 JOPLIN (KJLN) DAY DATE TEMP YEAR FRI 16TH 78 1995 ROLLA-VICHY (KVIH) DAY DATE TEMP YEAR FRI 16TH 78 1982 WEST PLAINS (KUNO) DAY DATE TEMP YEAR FRI 16TH 82 1982 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 15, 11:36 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1136 PM CDT THU MAR 15 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170445- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1136 PM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS PORTIONS OF CENTRAL MISSOURI. FREQUENT LIGHTNING STRIKES...TORRENTIAL RAINFALL...AND HAIL TO THE SIZE OF PENNIES WILL BE THE MAIN THREATS WITH THESE STORMS. LOCALIZED FLASH FLOODING WILL BE POSSIBLE IN AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL THUNDERSTORM CHANCES WILL CONTINUE ON ALMOST A DAILY BASIS THROUGH WEDNESDAY AS SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL PUSH THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Mar 16, 3:41 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 AM CDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM FLASH FLOOD 5 S BELLE 38.21N 91.72W
03/16/2012 MARIES MO LAW ENFORCEMENT
A SECTION OF HIGHWAY 42 BECAME IMPASSABLE TO MOTORISTS
DUE TO FLASH FLOODING.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:16 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 29 min |
| Mar 15, 7:47 PM CDT | Special Weather Statement | SGF | Dent | 43 min |
| Mar 15, 10:50 PM CDT | Areal Flood Warning | SGF | Phelps, Pulaski | 11 hr |
| Mar 15, 11:23 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Mar 16, 4:00 PM CDT | Special Weather Statement | SGF | Howell | 60 min |
| Mar 16, 5:43 PM CDT | Special Weather Statement | SGF | Douglas | 62 min |
Nearby
Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.